Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had an upper denture, have tingling in gums and upper lip. Is it reaction to the soft liner?

Got an upper denture 4 months ago. Everything was great until after the second softliner was put in. Now I have tingling gums, and upper lip . At times my lip and tongue feel swollen and it is hard to talk. Dentures fit great, I don t even have to use adhesives but the tingling (almost burning) is driving me crazy. Also makes all food taste like plastic. Is this a reaction to the softliner or maybe a nerve thing due to healing process?
Asked On : Wed, 13 Mar 2013
Answers:  3 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
I am Dr.Neha Gupta (dentist) and am glad to address to your query here.

Just because a dental product claims to not cause allergic reactions, there is ALWAYS a small percentage of the general population that will have allergic reactions.

Get the ingredients lists of the products used and consult with an allergist or toxicologist.

Take care and please keep me informed of your progress at healthcaremagic through my profile directly.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome,

Usually the denture takes time to get adjusted to oral mucosa.
if the symptoms persist,it can lead to denture irritational hyperplasia.
Soft liners can cause allergic reactions on palate and gums.
Please do apply mucopain gel on the affected site.
Please make sure that you clean the denture properly.
sharp edges of denture has to be smoothened.
take care.
Answered: Fri, 15 Mar 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Soft liners placed on the denture will take some time to adjust to the oral mucosa .
They are placed on the gums in order to improve the health of the gums by absorbing some of the pressure and to determine maximum retention of the denture .

It moulds itself to the tissues so during first 24 hours after placement eat soft diet and donot remove denture from mouth , clean it with warm water with a soft bristle toothbrush .

It may produce allergic reactions , and if symptoms persists it may produce hyperplasia .

Apply mucopain oral ointment over affected area .

Maintain a good oral hygiene .

Visit the Dentist to look for any sharp edges and get the check up done.

Hope this helps out .

Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor